Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Developed a candida infection on penis and noticed different bowel movements. Is this normal?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1985
Answered : 140 Questions
Question
Hi .... I was taking keflex for cellulitis for three weeks and have had full blood count test, liver, kidney function cholesterol and glucose all came back fine, however in the lst few days of taking antibiotics I developed a candida infection on my penis and noticed different bowel movements. I fell physically good since I came off of the antibiotics a week and a half ago but my bowel movements are not a regular as before...yesterday my stool was light brown and had little dark pieces in it ( I am guessing broccoli from the night before) and today it was a brown/ red colour (I had spaghetti bolognase) is this normal or I am I paying too much attention to this considering all my blood tests came back fine?
Posted Wed, 25 Jul 2012 in Digestion and Bowels
 
 
Answered by Dr. Dinesh Kumar Singal 1 hour later
Dear XXXXXXX

Thanks for contacting Healthcare Magic,

It is common to have opportunistic infections like candida while you are taking broad spectrum antibiotics. If your penile candidiasis is still persisting then you should take some anti fungal medication. as well as recheck your blood sugars.

As far as altered bowels are concerned, that can also happen with broad spectrum antibiotics. This is because of alteration of normal gut flora and sometimes due to super added infection with Clostridia difficle. I think you should not worry much and take over-the-counter available probiotics preparations.

However, if bowel frequency remain increased or liquid in consistency or red in colour then you should contact your gastroenterologist for further evaluation with may be a stool examination and a colonoscopy.

Hope you get well soon,

Best wishes.

Dr Dinesh Singal
Above answer was peer-reviewed by
 
Follow-up: Developed a candida infection on penis and noticed different bowel movements. Is this normal? 2 days later
hi thanks for your reply, my bowel movements seem to be getting back to normal and i am taking a probiotic but just to ease my mind if I sometimes pass stool and I see a few lttle red pieces in my stool or corn etc...this is normal?...how would blood appear? would it be all over the outside of the stool? and on the toilet paper etc? thank you i look forward to your reply
 
 
Answered by Dr. Dinesh Kumar Singal 4 hours later
Dear XXXXXXX

Thanks for contacting again.

Nice to know that you are recovering. Certain vegetable particles like seeds, corn, peas, colored vegetables may not get digested even normally, so no need to worry.

Blood in stools can be in many form, 1) it can be bright red on outside of the stools, or mixed with stools, or on toilet paper. Blood can also drip as drops before or after the stools, 2) stools can appear maroon colored with no yellow colored stool, 3) or stool can appear jet black.

I hope this response helps you.

Best wishes.

Dr Dinesh Singal
Above answer was peer-reviewed by
 
Follow-up: Developed a candida infection on penis and noticed different bowel movements. Is this normal? 5 days later
hi...just following up...everything seems to be getting back to normal and I am taking metamucil and a daily probiotic but last night I ate a large serving of chinese food which the main dish was pork in a bright red coated sauce which was very sticky...My first bowel movement this morning was normal but my second one later on was ok apart from one stool which had a red jelly like substance on the outside of it....Is this last nights food that hasn't been digested? it was definitely not liquid but jelly in consistency...sorry to ask such questions but there was no red on the toilet paper and would blood be like jelly anyway? Thanks
 
 
Answered by Dr. Dinesh Kumar Singal 55 minutes later
Dear XXXXXXX

Thanks for getting in touch again and nice to know that you are fine.

Very difficult to say whether the red jelly like substance on the outside of your stool was blood or not. Somtimes mucus with blood tinge (bright red) may appear like red jelly. So I suggest if it recurs then certainly atleast a sigmoidoscopy should be done. That will rule out anything serious.

Best wishes.

Dr Dinesh Singal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor